Alert archive / North Carolina / River Flood Warnings in 2015
River Flood Warning 20, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Nov 19, 2015, 8:14 AM EST for Anson County, Stanly County, North Carolina. It took effect at Nov 19, 2015, 9:52 AM EST. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 19, 2015, 8:14 AM EST (13:14 UTC)
- In effect from
- Nov 19, 2015, 9:52 AM EST
- Expired
- Nov 20, 2015, 5:31 AM EST
- In force
- 20 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Anson County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 162 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rocky River NC near Norwood (NRWN7).
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02126000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
840
WGUS42 KRAH 191314
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH, NC
814 AM EST THU NOV 19 2015
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Rocky River Near Norwood affecting Anson and Stanly Counties
...2 to 3 inches of rain this morning will cause brief minor flooding
along the Rocky River near Norwood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC007-167-200114-
/O.NEW.KRAH.FL.W.0020.151119T1800Z-151120T0635Z/
/NRWN7.1.ER.151119T1800Z.151119T1800Z.151119T1835Z.NO/
814 AM EST THU NOV 19 2015
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Rocky River Near Norwood.
* From this morning through this afternoon, or until the warning is
cancelled.
* At 8:00 AM Thursday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Impact...At 20.0 feet, Minor flood stage. There is significant
overflow into adjacent pasture and lowlands.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Rocky River
Norwood 20 19.7 Thu 08 AM 3.0 2.8 2.7 2.5 2.3
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Norwood: 212.91
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$3 follow-up statements
415
WGUS82 KRAH 191453
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
953 AM EST THU NOV 19 2015
...The Flood Warning continues for the following rivers in North
Carolina...
Rocky River Near Norwood affecting Anson and Stanly Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC007-167-200253-
/O.EXT.KRAH.FL.W.0020.151119T1452Z-151120T1305Z/
/NRWN7.1.ER.151119T1308Z.151119T1800Z.151120T0105Z.NO/
953 AM EST THU NOV 19 2015
The Flood Warning continues for
the Rocky River Near Norwood.
* until Friday morning, or until the warning is cancelled.
* At 9:30 AM Thursday the stage was 22.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.2 feet by this
afternoon. The river will fall below flood stage this evening.
* Impact...At 20.0 feet, Minor flood stage. There is significant
overflow into adjacent pasture and lowlands.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Rocky River
Norwood 20 22.0 Thu 09 AM 10.0 4.7 3.2 1.9 1.6
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Norwood: 212.91
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$730
WGUS82 KRAH 200122
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EST THU NOV 19 2015
...The Flood Warning continues for the following rivers in North
Carolina...
Rocky River Near Norwood affecting Anson and Stanly Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC007-167-201322-
/O.EXT.KRAH.FL.W.0020.000000T0000Z-151120T1534Z/
/NRWN7.1.ER.151119T1308Z.151119T1945Z.151120T0334Z.NO/
822 PM EST THU NOV 19 2015
The Flood Warning continues for
the Rocky River Near Norwood.
* At 8:00 PM Thursday the stage was 23.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
Friday morning.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Rocky River
Norwood 20 23.3 Thu 08 PM 10.2 4.5 3.4 3.0 2.7
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Norwood: 212.91
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$579
WGUS82 KRAH 201031
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 AM EST FRI NOV 20 2015
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Rocky River Near Norwood affecting Anson and Stanly Counties
&&
NCC007-167-201101-
/O.CAN.KRAH.FL.W.0020.000000T0000Z-151120T1534Z/
/NRWN7.1.ER.151119T1308Z.151119T1945Z.151120T0952Z.NO/
531 AM EST FRI NOV 20 2015
The Flood Warning is cancelled for
the Rocky River Near Norwood.
* At 5:15 AM Friday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* fell below flood stage at 5:10 AM Friday.
* Forecast...The river will continue to fall to 4.5 feet by Saturday
morning.
* Impact...At 20.0 feet, Minor flood stage. There is significant
overflow into adjacent pasture and lowlands.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Rocky River
Norwood 20 19.8 Fri 05 AM 10.2 4.5 3.4 3.0 2.7
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 212.91
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Nov 19, 6:50 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 19, 6:50 AM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 650 AM EST THU NOV 19 2015 .SYNOPSIS...A COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING...FOLLOWED BY HIGH PRESSURE BUILDING OVER THE REGION ON FRIDAY. A MOISTURE STARVED COLD FRONT WILL SWEEP ACROSS THE REGION SATURDAY NIGHT. && .NEAR TERM /TONIGHT/... AS OF 410 AM THURSDAY... A LARGE AREA OF RAIN... WITH A FEW EMBEDDED CONVECTIVE ELEMENTS...IS CURRENTLY TRANSLATING EAST ACROSS THE FORECAST AREA AS A 50KT PREFRONTAL LOW-LEVEL JET LIFTS NORTH TOWARD THE MID-ATLANTIC STATES 9PER REGIONAL VWP). THE CONVECTIVE ELEMENTS LACK ANY LIGHTNING OR STRONG WIND SIGNATURES...AND GIVEN THE LACK OF ANALYZED INSTABILITY NORTH OF THE SAVANNAH RIVER BASIN...WE MAY BE FREE OF THUNDERSTORMS FOR THE EARLY MORNING HOURS. LATER THIS MORNING...VEERING SURFACE WINDS AHEAD OF THE MAIN COLD FRONT...WHICH IS CURRENTLY MOVING THROUGH NORTHERN GEORGIA AND EASTERN TN/KY...SHOULD TAP INTO NEAR 70 DEWPOINT AIR OVER EAST-CENTRAL SC AND LEAD TO SOME WEAK DESTABILIZATION (250-500 J/KG MLCAPE) FROM THE SANDHILLS INTO THE COASTAL PLAIN BY MIDDAY. THERE IS NO REAL CONSENSUS IN NEAR TERM GUIDANCE REGARDING THE COVERAGE OF ADDITIONAL SHOWERS AND STORMS...SOME SHOW A BROKEN LINE AND SOME SHOW JUST SCATTERED CONVECTION. THE BACK EDGE TO THE DEEP MOISTURE IS RAPIDLY PUSHING EAST ACROSS THE MOUNTAINS AND IS OUTPACING THE COLD FRONT....SO DEEP MOISTURE WILL BE LACKING BY THE TIME THE FRONT ARRIVES. HOWEVER...THE RAP SHOWS A PRE-FRONTAL TROUGH THAT MAY PROVIDE A FOCUS FOR SOME SCATTERED CONVECTION...MAINLY US 1 AND EAST BY MIDDAY...AND A FEW ADDITIONAL SHOWERS EVEN POSSIBLE WITH THE PRIMARY COLD FRONT LATER THIS AFTERNOON AND EVENING. IF SOME MODERATELY DEEP CONVECTION CAN INITIATE TODAY...0-6KM BULK SHEAR VALUES OF 35-45KT WOULD CERTAINLY SUPPORT A DAMAGING WIND THREAT. HIGHS WILL CLIMB BACK INTO THE MID 70S IN MOST AREAS...PARTICULARLY IN THE WEST BEHIND THE CLEARING BUT AHEAD OF THE FRONT. THE COLD FRONT WILL SWEEP ACROSS THE AREA BY EARLY EVENING...LEADING TO COLD ADVECTION FOR MOST OF THE OVERNIGHT PERIOD AND LOWS DROPPING INTO THE 40S FOR MOST OF CENTRAL NC. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 345 AM THURSDAY... BENEATH BRIEF HEIGHT RISES IN BROAD WSW FLOW ALOFT... CONTINENTAL POLAR HIGH PRESSURE AND AN ASSOCIATED DEEPLY DRY AIR MASS WILL BUILD EAST ACROSS THE TN VALLEY AND APPALACHIANS THROUGH FRI NIGHT. THE RIDGE WILL BE SHORT-LIVED HOWEVER...AS A SHARP SHORTWAVE TROUGH AND "ALBERTA CLIPPER" LOW AMPLIFY INTO THE CENTRAL PLAINS/MID MS VALLEY REGION...THEN LIFT/TURN NORTHEASTWARD THROUGH THE GREAT LAKES SAT- SAT NIGHT. AN ASSOCIATED TRAILING POLAR FRONT WILL MOVE EAST ACROSS CENTRAL NC SAT NIGHT-EARLY SUNDAY. AT THE SAME TIME...THE MODELS TO VARYING DEGREES INDICATE AN ACTIVE SOUTHERN STREAM JET WILL SUPPORT A WAVE OR WAVES OF LOW PRESSURE ALONG A DEVELOPING/SHARPENING COASTAL FRONT ALONG THE SOUTHEAST US COAST...RAISING THE STAKES FOR SOME INTERACTION OF THE TWO AS THE POLAR FRONT COLLAPSES EAST AND INTERCEPTS DEEPENING MOISTURE CENTERED ALONG THE COASTAL CAROLINAS. WHILE THE GFS REMAINS DRY...WITH MORE LIMITED DEEP MOISTURE OVER CENTRAL NC...THE CONSENSUS OF OTHER GUIDANCE INCLUDING THE LATEST EC/NMM/SREF/GEM...ALL SUPPORT VERY LIGHT QPF OVER THE EASTERN PIEDMONT/SANDHILLS/COASTAL PLAIN SAT NIGHT...AT WHICH TIME A SLIGHT CHANCE OF SHOWERS HAVE ACCORDINGLY BEEN INTRODUCED GENERALLY EAST OF US HIGHWAY 1. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 355 AM THURSDAY... THE 00Z/19TH ECMWF IS AN AGGRESSIVE OUTLIER THAT HOLDS THE ASSOCIATED MERGED FRONTAL ZONE JUST OFFSHORE THROUGH SUN NIGHT...WITH AN AXIS OF A QUARTER TO HALF INCH OF QPF LINGERING AS FAR WEST AS THE I-95 CORRIDOR DURING THAT TIME. WILL FOLLOW WPC/S PREFERENCE TOWARD A MORE PROGRESSIVE FRONTAL DEPARTURE AND INCREASINGLY INFLUENTIAL...AND RENEWED...CONTINENTAL POLAR RIDGING FROM THE WEST FOR THE PERIOD SUNDAY THROUGH MID-WEEK. THE ASSOCIATED COOLEST TEMPERATURES WILL OCCUR SUN-MON...WITH HIGHS MOSTLY IN THE UPPER 40S TO LOW 50S...AND LOWS IN THE MID-UPPER 20S...AND WITH MODERATION INTO THE 50S AND 30S...RESPECTIVELY...THROUGH THE END OF THE PERIOD. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... AS OF 650 AM THURSDAY... 24 HOUR TAF PERIOD: HIGH CONFIDENCE OF ADVERSE CONDITIONS IN THE TAF PERIOD THIS MORNING..WITH AN AREA OF HEAVY RAIN AND A FEW ISOLATED STORMS BETWEEN ROUGHLY KVUJ AND KFAY MOVING NORTHEAST. MANY TERMINALS...INCLUDING KRDU AND KRWI...CAN EXPECT LIMITED VSBYS/CEILINGS AND BRIEF WIND GUSTS OF 20-30KT IN THIS HEAVY RAIN. ALLA OF THIS ACTIVITY SHOULD MOVE EAST OF KRWI BY 16Z...WITH A LOW END CHANCE OF ADDITIONAL SHOWERS OR STORMS THIS AFTERNOON. CONFIDENCE IN THIS REDEVELOPMENT IS TOO LOW FOR THE TAF RIGHT NOW. A COLD FRONT TO THE WEST WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH A SOUTH TO NORTHWEST WIND SHIFT BETWEEN 18Z AND 00Z. IF THE FRONT IS SLOWER THAN EXPECTED...SOME BRIEF FOG MAY BE POSSIBLE AT KFAY AND KRWI. . OUTLOOK: EXPECT A RETURN TO VFR CONDITIONS WITH A VERY SLIGHT CHANCE OF PRECIPITATION WITH A FRONT ON SATURDAY NIGHT INTO SUNDAY MORNING BUT OTHERWISE DRY CONDITIONS SHOULD PREVAIL. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...22 NEAR TERM...22 SHORT TERM...26 LONG TERM...26 AVIATION...77/22
Hazardous weather outlook, Nov 19, 5:59 AM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 559 AM EST THU NOV 19 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-201100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 559 AM EST THU NOV 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A PERIOD OF HEAVY RAIN THIS MORNING WILL LEAD TO PONDING OF WATER ON ROADWAYS AND SOME MINOR FLOODING OF LOW-LYING AREAS. LATER THIS AFTERNOON...A FEW ADDITIONAL STORMS COULD REDEVELOP AND BECOME STRONG...PRODUCING WIND GUSTS UP TO 50MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 19, 7:08 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 708 AM EST THU NOV 19 2015 NCZ025-040>042-075>077-084>086-088-191415- DURHAM-CHATHAM-WAKE-JOHNSTON-MOORE-LEE-HARNETT-RICHMOND-SCOTLAND- HOKE-CUMBERLAND- INCLUDING THE CITIES OF...DURHAM...SILER CITY...PITTSBORO... RALEIGH...CARY...SMITHFIELD...CLAYTON...SELMA...BENSON... SOUTHERN PINES...PINEHURST...ABERDEEN...SEVEN LAKES...SANFORD... DUNN...ERWIN...ANGIER...LILLINGTON...ROCKINGHAM...HAMLET... EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY... FAYETTEVILLE 708 AM EST THU NOV 19 2015 A BROAD AREA OF HEAVY RAIN AND ISOLATED THUNDERSTORMS FROM NEAR ROCKINGHAM AND LAURINBURG TO PITTSBORO AND RALEIGH AT 7 AM WILL MOVE NORTHEAST ACROSS THE SANDHILLS AND EASTERN PIEDMONT... INCLUDING THE TRIANGLE AND FAYETTEVILLE...THROUGH AROUND 9 AM. RAINFALL AMOUNTS OF UP TO ONE TO TWO INCHES WILL BE POSSIBLE IN THESE AREAS...WHICH MAY RESULT IN LOCALIZED FLOODING. LOCALLY HEAVY RAIN WILL ALSO REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. MOTORISTS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
Special weather statement, Nov 19, 7:43 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
743 AM EST THU NOV 19 2015
NCZ040-075>077-084>086-088-191345-
SCOTLAND NC-CUMBERLAND NC-RICHMOND NC-LEE NC-HOKE NC-CHATHAM NC-
MOORE NC-HARNETT NC-
743 AM EST THU NOV 19 2015
...HEAVY RAIN WITH GUSTY WINDS AND A FEW LIGHTNING STRIKES WILL
AFFECT PORTIONS OF SCOTLAND... CUMBERLAND... EASTERN RICHMOND...
LEE... HOKE... SOUTHERN CHATHAM... MOORE AND HARNETT COUNTIES UNTIL
845 AM EST...
AT 739 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAIN AND ISOLATED STORMS ALONG A LINE EXTENDING FROM
12 MILES NORTHWEST OF HOFFMAN TO NEAR LAURINBURG...AND MOVING
NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 40 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THESE
STORMS. SOME STREET FLOODING IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...SANFORD...LAURINBURG...SOUTHERN PINES...RAEFORD...
LILLINGTON...CARTHAGE...FORT BRAGG...PINEHURST AND DUNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3471 7956 3509 7971 3517 7966 3516 7962
3518 7964 3560 7935 3569 7910 3540 7863
3520 7863 3512 7864 3508 7867 3497 7862
3486 7862 3483 7890 3490 7894 3495 7904
3483 7919 3484 7935 3477 7933 3463 7947
TIME...MOT...LOC 1239Z 217DEG 47KT 3514 7972 3472 7949
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 7:32 AM EST | Areal Flood Advisory | RAH | Wake | 3 hr |
| Nov 19, 7:43 AM EST | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Scotland | 62 min |
| Nov 19, 8:05 AM EST | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson | 115 min |
| Nov 19, 8:53 AM EST | Flash Flood Warning | RAH | Cumberland | 82 min |
| Nov 19, 9:49 AM EST | Areal Flood Advisory | RAH | Wayne | 116 min |
| Nov 19, 6:42 PM EST | River Flood Warning | RAH | Chatham | 18 hr |
Nearby
River Flood Warnings in North Carolina, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.